Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 64, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 29, 2000, 7:30 PM EDT for Macomb County, Oakland County, Michigan. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2000, 7:30 PM EDT (23:30 UTC)
- Expired
- Jun 29, 2000, 8:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
Counties Macomb County, MI, Oakland County, MI
The radar
The Detroit radar (KDTX), 27 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:42 PM EDT | Hail 0.75 | Troy, MI | |
| Jun 29, 7:50 PM EDT | Hail 0.75 | Warren, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217 WUUS53 KDTX 292330 SVRDTX MIC099-125-300030- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 730 PM EDT THU JUN 29 2000 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACOMB COUNTY IN SOUTHEAST MICHIGAN OAKLAND COUNTY IN SOUTHEAST MICHIGAN * UNTIL 830 PM EDT * AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHEAST OF BLOOMFIELD HILLS...OR 5 MILES SOUTHEAST OF PONTIAC...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROYAL OAK...TROY AT 740 PM EDT STERLING HEIGHTS...UTICA...WARREN AT 745 PM EDT FRASER...MACOMB TOWNSHIP AT 755 PM EDT MOUNT CLEMENS AT 800 PM EDT ST. CLAIR SHORES AT 805 PM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WAG JZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:27 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 29, 3:27 PM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 327 PM EDT THU JUN 29 2000 SCATTERED SHOWER AND THUNDERSTORM ACTIVITY, ASSOCIATED WITH A FAIRLY VIGOROUS SHORTWAVE FOR JUNE, WILL CONTINUE INTO THE EARLY EVENING. THE COVERAGE WILL DIMINISH RAPIDLY AS THE WAVE EXITS AND DIURNAL INSOLATION DECREASES. STABLE LAYER DOWNSTREAM OF LAKE MICHIGAN IS MAKING SLOW BUT STEADY PROGRESS EASTWARD AS THE WESTERLY GRADIENT FLOW INCREASES. THE CU FIELD BEHIND THE PRIMARY 850-500 DCVA AXIS REMAINS TAME AT BEST. EXPECT THAT THE RESIDUAL CU WILL DISSIPATE RAPIDLY WITH SUNSET, ENOUGH SO TO SEE MOSTLY CLEAR SKIES TONIGHT. NCEP SUITE IN REASONABLE AGREEMENT WITH THE FEATURES THAT WILL AFFECT THE LAKES REGION THROUGH THE NEAR TERM. MODEL TRENDS INDICATING GREATER AMPLIFICATION OF LONGWAVE RIDGE OVER THE ROCKIES, MOSTLY DUE TO THE SLOWER PROGRESSION OF THE EASTERN PACIFIC LONGWAVE TROUGH. THE RIDGE AMPLIFICATION SHOULD AID IN PREVENTING THE NEXT SHEAR AXIS SHORTWAVE FROM DIGGING INTO THE CENTRAL LAKES REGION. MID TROPOSPHERIC TEMPS WILL INCREASE A COUPLE OF DEGREES FOR FRIDAY, WITH BROAD SUBSIDENCE BECOMING ESTABLISHED OVER THE CWFA. MID-LEVEL LAPSE RATES SHOULD REMAIN STEEP ENOUGH TO PRODUCE ALTOCU IN CONJUNCTION WITH SOME ELEVATED MOISTURE, ESPECIALLY FROM FLINT ACROSS THROUGH THE THUMB. OTHERWISE, ETA CU SCHEME SHOWS VERY LITTLE SUPPORT FOR LOWER BASE CU AS THE BOUNDARY LAYER DRIES OUT. SURFACE RIDGE WILL SLIDE TO THE SOUTH OF THE STATE FRIDAY SETTING UP A RETURN TO SOUTHWESTERLY FLOW. UPSTREAM TEMPS SUPPORT FWC TEMPS FOR FRIDAY. STRONG WARM ADVECTION AT 850 AND 700MB WILL BECOME ESTABLISHED OVER THE WESTERN PORTION OF THE REGION SATURDAY AS THE LONGWAVE RIDGE CONTINUES TO AMPLIFY OVER THE CENTRAL U.S. THIS WILL CONTINUE TO INCREASE DAILY MAXES AS HOLIDAY WEEKEND BEGINS. AS FOR THE EXTENDED...BROAD MID AND UPPER TROPOSPHERIC RIDGE WILL EXPAND ACROSS THE PLAINS EASTWARD AS THE WEEKEND PROGRESSES. EXTENDED PROGS ARE IN REASONABLE AGREEMENT WITH THE OVERALL DEVELOPMENT OF THE RIDGE. HOWEVER, EVOLUTION OF THE DEEPENING HUDSON BAY LOW DIFFERS AMONG THE PROGS. THE CMC GLOBAL SOLUTION IS POSITIONED THE FARTHEST SOUTH WITH THE MRF BEING THE MOST AGGRESSIVE WITH DEEPENING OF THE HUDSON LOW. THE LOCALLY RUN ETA-XX MAINTAINS THE RIDGE OVER THE REGION WHICH APPEARS MORE REASONABLE COMPARED TO THE MRF SOLUTION, WHICH IS ALSO SUPPORTED BY THE 12Z AVN AND ETA-XX. THE WESTERLIES WILL CONTAIN SOME TRANSIENT SHORTWAVE FEATURES, POSSIBLY A RESULT OF MCS DEVELOPMENT, ALONG THE NORTHERN PERIPHERY. THE ETA-XX KEEPS THE 850-300MB THICKNESS GRADIENT TO THE NORTH OF THE CWFA FOR TUESDAY, BUT THE MRF AND CMC SOLUTIONS ARE FARTHER SOUTH. GIVEN THE UNCERTAINTY OF THE PHASE AND AMPLITUDE AND ANY SHORTWAVE IN THE WESTERLIES, WILL KEEP THE CHANCE OF PRECIP CONFINED TO MONDAY THIS GO AROUND. .DTX...!NONE. MANN
In the hours before
Special weather statement, Jun 29, 3:14 PM EDT, 4 hours 16 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-300000- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 314 PM EDT THU JUN 29 2000 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL BE SEVERE. SPOTTER ACTIVATION HAS OCCURRED. HEATING FROM THE STRONG JUNE SUN WAS COMBINING WITH AN UPPER LEVEL DISTURBANCE PIVOTING EAST ACROSS SOUTHEAST MICHIGAN...TO PRODUCE SCATTERED HIT AND MISS THUNDERSTORMS OVER MOST OF SOUTHEAST MICHIGAN AT 3 PM. MOST THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING PEA SIZED HAIL...AND A FEW OF THE STORMS WILL PRODUCE LARGER HAIL...AS LARGE AS ONE INCH IN DIAMETER. IN ADDITION...WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE THUNDERSTORMS...ALONG WITH CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS OF RAIN. THUNDERSTORMS WILL DECREASE IN COVERAGE BY 5 PM...AND WILL HAVE ENDED ALTOGETHER BEFORE 8 PM. THUNDERSTORM MOVEMENT WILL BE TOWARD THE SOUTHEAST AROUND 20 MPH. STAY TUNED TO NOAGA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR THE LATEST WEATHER INFORMATION. DWD
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:56 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 64 min |
| Jun 29, 2:58 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 62 min |
| Jun 29, 3:14 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 46 min |
| Jun 29, 3:26 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 49 min |
| Jun 29, 3:42 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 63 min |
| Jun 29, 3:54 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 36 min |
| Jun 29, 3:58 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 62 min |
| Jun 29, 4:01 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 59 min |
| Jun 29, 4:16 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 44 min |
| Jun 29, 6:02 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 43 min |
| Jun 29, 6:45 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 30 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.